Re: Dystonia: Help
mom has medication induced dystonia it all started on 09-03-2010 with her second pill of the day of a beta blocker called soltalol and at an extremely high dosage we have come to find out too late of course...dr's havent agreed that it was this specific drug or this drug mixed with her requip for her restless leggs (in otherwords i cant prove without a doubt who did this to her). Since 09-03-10 she has done nothing but go down hill and fast! My mom used to be superwoman she would re-arrange furniture and all sorts of things all by herself there wasnt anything she couldnt do....now she cant get out of bed or off the couch or out of her power chair without assistance. Im terrified i have never in my life seen something so horrible happen so fast. Of course with the medicine that did this to her not being on the "list of known drugs" to cause this reaction all the dr's assumed my mom was stressed out and her body was doing this due to stress (which is definately not the case) we finally have a good movement disorder neurologist i found on the internet one night while trying to research my moms condition since the dr's wouldnt. She got her first botox shot on 12-01-11 she is due for another in march. We call her dystonia secondary generalized dystonia...(secondary because is caused by medication not genetic that we know of..and generalized because her whole body is affected and rapidly so).....please do not be afraid to speek your mind to the dr and demand answers and seek new dr if you dont get what you need i hope your road will be easier since they believe it to be genetic....mom takes zanaflex, baclophen, and klonopin, and sinemet and alot of it but all it does is keep her episodes at bay sometimes but she still has constant extreme pain and twitching...im praying for you...there isnt a day that goes by that i dont cry or throw up i feel so helpless that i cant do more for her...stay positive and keep positive people around you at all times dont let this get into your head....im here for you if you need to talk or vent!